How much alcohol and hydrocodone does it take to cause liver damage?
- 21 Aug 2011 by primetimegrape
- aceta, hydrocodone, alcohol
I used to drink alot of booze and pop hydros at the same time (would drink like 12-20 beers and pop around 15-20 hydrocodones sometimes. I hear this can cause serious liver damage as alcohol and acetaminophen are a bad combo). I have read a few things that said liver damage can take place instantly from only drinking a minimal amt of alcohol and taking tylenol or painkillers containing tylenol. Are there symptoms? I mentioned this to Robert about getting a liver test done and I will eventually do this, but I have Panic Disorder and it scares me to death even thinking about it even though I have been sober for a long time now. Does anyone out there have a damaged liver from drinking and popping pills? How did u know and what did u do or what do the doctors do and are there medications that help or are there any "true" herbal remedies that work?
I take Milk Thistle but it has not been proven by the FDA to actually help a damaged liver or aid in liver function although studies indicate that it can help. The liver has a remarkable ability to repair itself but to what extent? I used to get pain down there when I drank and popped pills, so I am concerned that I damaged my liver. I am sober now and do not get any pain there, but have not had liver tests done. Any advice or is there anyone out there fighting a damaged liver and with what to help it heal besides not drinking and drugging? Thanks
22 Aug 2011
Usually if the liver is failing, there will be signs such as jaundice which causes yellowing of the skin and eyes. Unfortunately with hepatotoxicity (chemically induced liver damage) this may not occur but this can be detected by simple blood tests. You are correct in that the liver can and does repair itself. The best treatment for hepatotoxicity is simply to remove the offending chemical which you have done. So I wouldn't worry about it too much. If you feel the need to investigate further have the blood work done, but once you do not much can be done other than to make sure you don't redamage the liver with chemicals that are toxic to it. For more reading on this subject try:
22 Aug 2011
It's very serious to take more than 4000mg of tylenol per 24 hours if you were on say a hydrocodone dose of 10/325 the 325 would be the acetaminophen (tylenol) 325x12=3900 mg of the drug and 4000mg is the limite thats twelve tablets in 24 hour period. then will you consider the alcohol
you are just a problem waiting to happen, I can give you exact figures, and I can't tell you what the symptoms are once you have liver problems but I do know that you can't live without a liver, I just have great concerns that you are going down a path that may lead you into serious problems. some individuals are more sensitive and have liver damage moreso than others, my point is not to scare you but I care what happens to you! You mentioned Panic attacks that is something that I went through a very long time ago its a horrible very scarey situation, I do hope that you are fortunate and do not end up with liver problems I also wish you the very best at getting help getting those panic attacks under control.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
human's get different diseases which can effect the metabolism and alter the drug action... i want information about such drugs whose fuction is ...
1 answer • 2 Jan 2010
I'm havingoing through depression and aniety problems, reading some of the reviews stating that even small amounts of alcohol can hurt the liver ...
1 answer • 26 Mar 2012
Didn't mean it w damaged. If there would be any damage. Time heals everything!
2 answers • 5 May 2013
... from some tests ran last week that we are 100% sure are basically just confirming his liver disease caused by his drinking. Even though he knows ...
1 answer • 21 May 2013
... blood work shows compensated liver failure. What do I do? I have tried to make an appointment but the Liver specialist will not see me for ...
2 answers • 29 May 2014